Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Parabolic and hyperbolic contours for computing the Bromwich integral
HTML articles powered by AMS MathViewer

by J. A. C. Weideman and L. N. Trefethen PDF
Math. Comp. 76 (2007), 1341-1356 Request permission


Some of the most effective methods for the numerical inversion of the Laplace transform are based on the approximation of the Bromwich contour integral. The accuracy of these methods often hinges on a good choice of contour, and several such contours have been proposed in the literature. Here we analyze two recently proposed contours, namely a parabola and a hyperbola. Using a representative model problem, we determine estimates for the optimal parameters that define these contours. An application to a fractional diffusion equation is presented.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 65D30, 44A10
  • Retrieve articles in all journals with MSC (2000): 65D30, 44A10
Additional Information
  • J. A. C. Weideman
  • Affiliation: Department of Applied Mathematics, University of Stellenbosch, Private Bag X1, Matieland 7602, South Africa
  • Email:
  • L. N. Trefethen
  • Affiliation: Oxford University Computing Laboratory, Wolfson Bldg., Parks Road, Oxford OX1 3QD, United Kingdom
  • MR Author ID: 174135
  • Email:
  • Received by editor(s): December 9, 2005
  • Published electronically: March 7, 2007
  • Additional Notes: The first author was supported by the National Research Foundation in South Africa under grant FA2005032300018
  • © Copyright 2007 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Math. Comp. 76 (2007), 1341-1356
  • MSC (2000): Primary 65D30, 44A10
  • DOI:
  • MathSciNet review: 2299777